MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Catalog Number INSC-7-230-S
Medical Device Problem Codes Separation Failure (2547); Failure to Fire (2610)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During procedure for hemostasis in the stomach, the physician used two instinct plus endoscopic clipping devices.It was reported that when the physician attempted to deploy the clips on the stomach of the patient the clips were stuck and unable to be deployed.A section of the device did not remain inside the patient¿s body.He used hemospray and the procedure was successful.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k): k212323.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state: "to permanently deploy clip, pull handle spool toward handle thumb ring until clip detaches.Note: if separation of clip is not immediate, gently move catheter back and forth or use other endoscopic maneuvers to separate catheter from clip." the instructions for use include the following precaution: "if clip deployment device is used with endoscope in a torqued or retroflexed position, clip deployment difficulties can occur." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key18149488
Report Number1037905-2023-00578
Device Sequence Number20520153
Product Code PKL
UDI-Device Identifier00827002183438
UDI-Public(01)00827002183438(17)240322(10)W4451576
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Catalogue NumberINSC-7-230-S
Device Lot NumberW4451576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale